Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and smoking marijuana
Mar 19, 2007

I just started meds with Atripla (diagonosed 10/06 but may have had HIV for years-low VL) and I do not drink alcohol but do smoke marijuana So far just have the vivid dreams waking me up and some dizziness/loss of balance. Is the smoking marijuana bad with the Atripla? I have had a struggle with appetite for the last 6 months and the marijuana helps me to have a good dinner at night. The fact sheets mention Atripla side interactions with alcohol and 'street drugs' but not specifically smoking marijuana. Thanks. Your site is a God send.

Response from Dr. Henry

Many patients smoke marijuana and take efavirenz containing HIV regimens without much difficulty. Certainly marijuana can heighten some of the brain/central nervous system side effects of efavirenz but that effect is highly variable from person to person. Marijuana or Marinol is sometimes used to stimulate the appetite or diminish nausea in patients on antiretroviral medications. There is no clear contra-indication to smoking marijuana and taking Atripla-depends on the individual patients. Your HIV provider can sometimes offer other suggestions on how to handle the side effects of efavirenz. KH



Previous
HIV+ CO-MORBIDITY WITH SLEEP APNEA?
Next
Side Effects- New Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement